Hey there kirsten
I hope the appointment goes well for you...
As for the prednisolone.
I have the same concerns as you, i have ITP caused by lupus (low platelet counts), and for the last 3 months i was on prednisolone. I noticed symptoms returning after i had come off the pred, and i was scared to call my hematologist incase he said to go back on it. I told him in no uncertain terms that i really didnt want to go back on the pred, and he actually agreed with me and said that he understands why i dont want it again, and that it is not a good long term solution anyway. So now i have a few other options that he has put forward for me to think about, currently trying to get into some clinical trials.
Guess what i was tryign to say is to let your rheumy know about your pred problems (god knows i think its the worst drug created in terms of side effects) and he may be able to give you some alternatives.
I hope everything works out for you, and good luck!!